Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Jul 29, 2017, 11:33 AM EDT for Allegheny County, Pennsylvania. It took effect at Jul 30, 2017, 4:28 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 11:33 AM EDT (15:33 UTC)
- In effect from
- Jul 30, 2017, 4:28 AM EDT
- Expired
- Jul 30, 2017, 2:37 PM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monongahela River at Braddock Lock and Dam (BDDP1). The gauge peaked at 21.13 ft at Jul 30, 2017, 8:00 AM EDT.
- Action stage
- 18.2 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03085000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jul 29, 7:52 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 29, 7:52 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 752 AM EDT Sat Jul 29 2017 .SYNOPSIS... Rain and flood threat will continue to trend downward through midday. Building high pressure will return dry and seasonable weather for the later half of Saturday through the start of the work week. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... High water will continue to cause problems over a significant part of the forecast area. Rain continues this morning as the upper-level low is very slow to move southeast of the area. Wrap-around flow is continuing to pull moisture westward into the forecast area from eastern PA. The result of this will be very gradual dissipation of rain across our southeastern counties. While rain rates have generally lowered over the last several hours, the antecedent conditions and steady efficient rain have continued to cause high water issues from Allegheny County and southward. The mode by which high water is being reported seems to have changed in the last few hours. We're seeing less flash flood reports and more general high water issues from hours of persistent rainfall. Thus, we have transitioned most flash flood warnings to areal flood warnings and will cancel the duration of the Flash Flood Watch. Despite the cancellation of the Watch, flooding is expected to continue for many locations through today. General downward trend in rain rates and coverage will continue through the day as the slow moving upper low pinwheels to our southeast. Guidance has been consistent showing all rain ending areawide by about late this afternoon/evening. This seems prudent, given the eastward pull of the coastal low, and building heights through our region. This will begin a period of much needed dry weather that will continue through the short term. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/... Great Lakes surface high will advance eastward over the weekend, resulting in much drier conditions. Clouds will erode quickly overnight, leaving clear and calm conditions. This could lead to the generation of fog, especially in warmer river valleys. Sunday will be warm and dry with high pressure fully dominating. Fair conditions will spill into early next week, although northwest flow aloft may help support additional cloud cover. Temperatures through the latter part of the weekend will be near average. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will keep conditions dry through Tuesday with the next chance for precipitation coming with the approach of a front late Wednesday/Thursday. Some timing differences were noted among deterministic guidance, so the Superblend was used heavily for the latter half of next week. Near seasonal temperatures are forecast. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Conditions will slowly rise back to VFR in the early afternoon. By early afternoon all locations should be back to VFR conditions and will continue into the evening hours. .OUTLOOK... No widespread restrictions expected. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 29, 7:55 AM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 755 AM EDT Sat Jul 29 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022- WVZ001>004-301200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Armstrong-Hancock-Brooke-Ohio-Marshall- 755 AM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ021-023-029-031-073>076-WVZ012-021-509>514-301200- Garrett-Allegheny-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 755 AM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Persistent rainfall this morning will continue to cause flooding in areas that received several inches of rain overnight. Additional flood warnings may be necessary today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 29, 9:17 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLOOD HENDRICKS 39.08N 79.63W
07/29/2017 TUCKER WV PUBLIC
WATER CONDITIONS ON THE BLACKWATER RIVER IS HIGH AND
OUT OF ITS BANKS AT MANY LOCATIONS.
&&
EVENT NUMBER PBZ1701949
JDLocal storm report, Jul 29, 9:27 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
927 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLOOD OAKLAND 39.41N 79.41W
07/29/2017 GARRETT MD EMERGENCY MNGR
NUMEROUS ROADS HAVE BEEN CLOSED DUE TO FLOODING IN AND
AROUND OAKLAND
&&
EVENT NUMBER PBZ1701950
JDLocal storm report, Jul 29, 10:28 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLOOD MANNINGTON 39.53N 80.34W
07/29/2017 MARION WV EMERGENCY MNGR
FLOODING IS ON GOING IN THE TOWN OF MANNINGTON WITH
NUMEROUS STREETS CLOSED
&&
EVENT NUMBER PBZ1701951
JDLocal storm report, Jul 29, 10:30 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1030 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN LOWER BURRELL 40.58N 79.71W
07/29/2017 M3.75 INCH WESTMORELAND PA TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER PBZ1701952
AMILLERLocal storm report, Jul 29, 10:48 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1048 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HEAVY RAIN VENETIA 40.25N 80.04W
07/29/2017 M4.83 INCH WASHINGTON PA TRAINED SPOTTER
IN 24 HOURS
&&
EVENT NUMBER PBZ1701953
AMILLERLocal storm report, Jul 29, 11:10 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1110 AM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD HARMAR HEIGHTS 40.56N 79.82W
07/29/2017 ALLEGHENY PA EMERGENCY MNGR
200 BLOCK OF HERRON AVE FLOODING FROM LOCALIZED RUNOFF
&&
EVENT NUMBER PBZ1701954
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:30 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 4 hr |
| Jul 28, 8:36 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Westmoreland | 3 hr |
| Jul 28, 8:45 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Westmoreland | 9 hr |
| Jul 28, 9:19 PM EDT | Flash Flood Warning | PBZ | Washington | 9 hr |
| Jul 28, 9:35 PM EDT | Flash Flood Warning | PBZ | Allegheny | 8 hr |
| Jul 28, 9:39 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler | 4 hr |
| Jul 28, 10:08 PM EDT | Flash Flood Warning | PBZ | Washington | 9 hr |
| Jul 28, 10:12 PM EDT | River Flood Warning | PBZ | Fayette | 35 hr |
| Jul 28, 10:35 PM EDT | Flash Flood Warning | PBZ | Greene | 5 hr |
| Jul 28, 10:53 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler | 5 hr |
| Jul 28, 10:59 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 5 hr |
| Jul 28, 11:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 9 hr |
| Jul 28, 11:51 PM EDT | Flash Flood Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 8 hr |
| Jul 29, 3:30 AM EDT | Areal Flood Warning | PBZ | Greene | 11 hr |
| Jul 29, 5:33 AM EDT | Areal Flood Warning | PBZ | Fayette | 9 hr |
| Jul 29, 6:03 AM EDT | Areal Flood Warning | PBZ | Washington | 6 hr |
| Jul 29, 7:13 AM EDT | Areal Flood Warning | PBZ | Allegheny | 6 hr |
| Jul 29, 7:40 AM EDT | Areal Flood Warning | PBZ | Indiana, Westmoreland | 6 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Greene | 25 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Greene | 23 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Washington | 22 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 34 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 34 hr |
| Jul 29, 11:59 AM EDT | Areal Flood Advisory | PBZ | Washington | 3 hr |
| Jul 29, 12:32 PM EDT | River Flood Advisory | PBZ | Allegheny | 42 hr |
| Jul 29, 2:30 PM EDT | Areal Flood Advisory | PBZ | Fayette, Greene | 6 hr |
| Jul 29, 3:01 PM EDT | Areal Flood Advisory | PBZ | Washington | 5 hr |
| Jul 28, 9:44 PM EDT | Flash Flood Warning | PBZ | Belmont | 8 hr |
| Jul 28, 11:34 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia, Wetzel | 9 hr |
| Jul 29, 2:24 AM EDT | Areal Flood Advisory | PBZ | Preston | 5 hr |
| Jul 29, 6:39 AM EDT | Areal Flood Warning | PBZ | Tucker | 9 hr |
| Jul 29, 6:44 AM EDT | Areal Flood Warning | PBZ | Preston | 12 hr |
| Jul 29, 8:23 AM EDT | Areal Flood Warning | PBZ | Marion, Monongalia, Wetzel | 12 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Preston | 18 hr |
| Jul 29, 3:14 PM EDT | Areal Flood Advisory | PBZ | Tucker | 12 hr |
Nearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.